Voting over tax schedules in the presence of tax avoidance
This paper reconsiders the classical problem of majority voting over tax schedules, adding the possibility to avoid taxes. In this setting preferences over tax schedules are not determined by earned income, but rather by taxable income, which depends on the joint decisions of labor supply and tax avoidance investments. The ordering of earned- and taxable income are shown to be the same if the tax avoidance function is log concave.
|Date of creation:||27 May 2003|
|Contact details of provider:|| Postal: The Economic Research Institute, Stockholm School of Economics, P.O. Box 6501, 113 83 Stockholm, Sweden|
Phone: +46-(0)8-736 90 00
Fax: +46-(0)8-31 01 57
Web page: http://www.hhs.se/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Jonas Agell & Mats Persson, 1998.
"Tax Arbitrage and Labor Supply,"
NBER Working Papers
6708, National Bureau of Economic Research, Inc.
- Agell, J. & Persson, M., 1998. "Tax Arbitrage and Labour Supply," Papers 647, Stockholm - International Economic Studies.
- Agell, J. & Presson, M., 1997. "Tax Arbitarge and Labor Supply," Papers 1997-26, Uppsala - Working Paper Series.
- Agell, Jonas & Persson, Mats, 1997. "Tax Arbitrage and Labor Supply," Working Paper Series 1997:26, Uppsala University, Department of Economics.
- Agell, Jonas & Persson, Mats, 1998. "Tax Arbitrage and Labor Supply," Seminar Papers 647, Stockholm University, Institute for International Economic Studies.
- Paul Milgrom & Ilya Segal, 2002. "Envelope Theorems for Arbitrary Choice Sets," Econometrica, Econometric Society, vol. 70(2), pages 583-601, March.
- Roberts, Kevin W. S., 1977. "Voting over income tax schedules," Journal of Public Economics, Elsevier, vol. 8(3), pages 329-340, December.
- Mayshar, Joram, 1991. " Taxation with Costly Administration," Scandinavian Journal of Economics, Wiley Blackwell, vol. 93(1), pages 75-88.
- Meltzer, Allan H & Richard, Scott F, 1981. "A Rational Theory of the Size of Government," Journal of Political Economy, University of Chicago Press, vol. 89(5), pages 914-927, October.
- Gans, Joshua S. & Smart, Michael, 1996. "Majority voting with single-crossing preferences," Journal of Public Economics, Elsevier, vol. 59(2), pages 219-237, February.
When requesting a correction, please mention this item's handle: RePEc:hhs:hastef:0529. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Helena Lundin)
If references are entirely missing, you can add them using this form.